Alert archive / Michigan / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this areal flood warning at Aug 10, 2021, 6:31 AM EDT for Berrien County, Michigan. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 6:31 AM EDT (10:31 UTC)
- Expired
- Aug 10, 2021, 2:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4598 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 24.2
The text
As transmitted.
751
WGUS43 KIWX 101031
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
631 AM EDT Tue Aug 10 2021
MIC021-101600-
/O.NEW.KIWX.FA.W.0004.210810T1031Z-210810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berrien MI-
631 AM EDT Tue Aug 10 2021
The National Weather Service in Northern Indiana has issued a
* Flood Warning for...
Southeastern Berrien County in southwestern Michigan...
* Until noon EDT.
* At 629 AM EDT, Doppler radar estimates and spotter reports
indicate that between 4 and 7 inches of rain fell last night
across the warned area. Widespread additional significant rainfall
is not expected through the remainder of the morning. However,
runoff from the earlier heavy rainfall will result in continued
flooding this morning.
* Some locations that will experience flooding include...
Bridgman, Stevensville, Shorewood-Tower Hills-Harbert, Baroda,
Glendora and Sawyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4201 8655 4196 8637 4186 8632 4187 8647
4189 8662 4191 8660 4194 8658 4196 8657
$$
Marsili1 follow-up statement
387
WGUS43 KIWX 101537
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1137 AM EDT Tue Aug 10 2021
MIC021-101800-
/O.EXT.KIWX.FA.W.0004.000000T0000Z-210810T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berrien MI-
1137 AM EDT Tue Aug 10 2021
The National Weather Service in Northern Indiana has extended the
* Flood Warning for...
Southeastern Berrien County in southwestern Michigan...
* Until 200 PM EDT.
* At 1121 AM EDT, Doppler radar estimates and spotter reports
between 4 and 7 inches of rain from overnight thunderstorms fell
across the warned area. This heavy rain resulted in flooding in
Bridgman, including a report of water covering Vista Drive. No
additional rainfall is expected through this afternoon however,
ongoing flooding should continue to gradually diminish over the
next couple of hours.
* Some locations that will experience flooding include...
Bridgman, Stevensville, Shorewood-Tower Hills-Harbert, Baroda,
Glendora and Sawyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4201 8655 4196 8637 4186 8632 4187 8647
4189 8662 4191 8660 4194 8658 4196 8657
$$
CMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Aug 10, 5:18 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 10, 5:18 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
518 AM EDT Tue Aug 10 2021
.SYNOPSIS...
Issued at 431 AM EDT Tue Aug 10 2021
Hot and humid weather anticipated through thursday has prompted a
heat advisory to be issued for the entire area. Thunderstorms at
times through Friday can be expected followed by dry and less
humid conditions this weekend. Highs should be near 90 today,
Wednesday and Thursday with heat indices from 95 to 105. High
should be near 80 Saturday and Sunday.
&&
.SHORT TERM...(Today through Thursday)
Issued at 431 AM EDT Tue Aug 10 2021
Ongoing convection across the area early this morning had produced
very heavy rainfall over far southwest Lower Michigan with rain
rates according to mesonets above 5 inches/hr and actual amounts
locally over 7 inch near the coast in Berrien county. According to
SPC mesoscale analysis, precipitable water values were close to 2
inches across the entire forecast area. Low level theta e
convergence was just enough to maintain bands of very heavy rain
over northern Indiana. The HRRR was about the only model that was
able to capture this development and handling of low level
features. The storms should weaken this morning with limited
redevelopment through at least mid afternoon as the upper level
trof lifts northeast. Concern with the EML encroaching into the
area causing massive CAPEs by late afternoon, so isolated cells
could become severe very quickly late today. More storms are
likely overnight into Wednesday morning as a negatively tilted
trof amplifies over the area. Damaging winds and heavy rainfall
are possible overnight and Wednesday morning. And for Thursday and
Friday... more storms again as massive CAPEs build south of an
approaching front.
As for the heat conditions today, have kept the ongoing advisory
for all counties. Clearing skies and very humid conditions should
allow afternoon heat indices be near or top 100 over many areas.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 431 AM EDT Tue Aug 10 2021
Cooler and less humid conditions are expected behind the front
this weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 134 AM EDT Mon Aug 9 2021
Only minor adjustments made for the 06Z TAF issuance. Instability
axis will drop southeastward across northern Indiana through the
early overnight hours. Near sfc instability will continue to
slowly diminish but magnitude of low level moisture should support
decent elevated instability to support showers and storms making
it into the KFWA area after 08Z. Will likely add a tempo thunder
mention at KFWA in the 08Z-11Z period, with storms diminishing in
KSBN vicinity after 06Z. Surface frontal boundary settling across
the southern Great Lakes will likely prolong MVFR cigs, and good
possibility of cigs below 2000 feet during the morning hours.
These cigs should eventually scatter out late this morning.
Additional thunder chances look to be likely, but probably not
until after the end of this forecast valid period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from noon EDT /11 AM CDT/ today to 8 PM EDT /7 PM
CDT/ this evening for INZ003>009-012>018-020-022>027-
032>034.
MI...Heat Advisory from noon today to 8 PM EDT this evening for
MIZ077>081.
OH...Heat Advisory from noon today to 8 PM EDT this evening for
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 10, 5:54 AM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 554 AM EDT Tue Aug 10 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 554 AM EDT Tue Aug 10 2021 /454 AM CDT Tue Aug 10 2021/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms will dissipate this morning, but isolated storms could develop by late afternoon, becoming more widespread overnight. Severe storms are possible accompanied by damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible each day Wednesday through Friday. There is a chance the storms may become severe each day with damaging winds and very heavy rain the greatest threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and early Wednesday. LMZ043-046-111000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 554 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a good chance for thunderstorms tonight. The storms may be accompanied by strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible each day Wednesday through Friday. The storms may be accompanied by storm force winds.
In the hours before
Local storm report, Aug 10, 1:57 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 AM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HEAVY RAIN 1 E BRIDGMAN 41.94N 86.55W
08/10/2021 M6.60 INCH BERRIEN MI MESONET
130 MINUTE RAINFALL.
0154 AM HEAVY RAIN 1 NW BRIDGMAN 41.95N 86.57W
08/10/2021 M7.44 INCH BERRIEN MI MESONET
UPDATED RAINFALL AMOUNT. 144 MINUTE
RAINFALL.
&&Local storm report, Aug 10, 1:58 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HEAVY RAIN SODUS 42.05N 86.37W
08/10/2021 M2.00 INCH BERRIEN MI TRAINED SPOTTER
&&
NDMSpecial weather statement, Aug 10, 1:58 AM EDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
158 AM EDT Tue Aug 10 2021
INZ005-MIZ078-079-100615-
Elkhart IN-St. Joseph MI-Cass MI-
158 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Elkhart, southeastern Cass and southwestern St. Joseph Counties
through 215 AM EDT...
At 158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Bristol, or 8 miles east of Simonton Lake, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Middlebury around 205 AM EDT.
White Pigeon around 210 AM EDT.
This includes Interstate 80 in Indiana between mile markers 96 and
108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4168 8566 4169 8590 4180 8590 4181 8566
TIME...MOT...LOC 0558Z 271DEG 32KT 4175 8580
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BrownSpecial weather statement, Aug 10, 2:23 AM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
223 AM EDT Tue Aug 10 2021
INZ005-006-MIZ079-100715-
Lagrange IN-Elkhart IN-St. Joseph MI-
223 AM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northeastern Elkhart,
western Lagrange and south central St. Joseph Counties through 315 AM
EDT...
At 223 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Pigeon to near Middlebury to near
Goshen. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lagrange and Topeka.
This includes Interstate 80 in Indiana between mile markers 105 and
115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4168 8535 4156 8539 4152 8545 4152 8558
4165 8584 4172 8574 4181 8568
TIME...MOT...LOC 0623Z 302DEG 19KT 4174 8564 4169 8566 4163 8575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Aug 10, 4:01 AM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
401 AM EDT Tue Aug 10 2021
INZ008-016-017-100830-
Whitley IN-Noble IN-Kosciusko IN-
401 AM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southwestern Noble,
northwestern Whitley and northeastern Kosciusko Counties through 430
AM EDT...
At 401 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Syracuse to near North Webster to near
Warsaw. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Syracuse around 405 AM EDT.
North Webster around 410 AM EDT.
Other locations in the path of these storms include Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4143 8539 4134 8540 4122 8559 4124 8598
4131 8587 4141 8583
TIME...MOT...LOC 0801Z 265DEG 36KT 4140 8576 4132 8579 4122 8593
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILILocal storm report, Aug 10, 4:22 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM HEAVY RAIN 1 W NILES 41.83N 86.27W
08/10/2021 M2.49 INCH BERRIEN MI MESONET
MESONET STATION FW7059 NILES.
0232 AM HEAVY RAIN 2 ESE SHOREHAM 42.05N 86.47W
08/10/2021 M2.00 INCH BERRIEN MI MESONET
MESONET STATION EW8280 SAINT JOSEPH.
0408 AM HEAVY RAIN 1 WNW JIMTOWN 41.64N 86.04W
08/10/2021 M1.73 INCH ELKHART IN MESONET
MESONET STATION CW1697 JAMESTOWN.
0402 AM HEAVY RAIN SAINT JOSEPH 42.10N 86.49W
08/10/2021 M1.56 INCH BERRIEN MI MESONET
MESONET STATION DW8885 SAINT JOSEPH.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:22 AM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
| Aug 10, 12:54 AM EDT | Special Weather Statement | IWX | Berrien | 36 min |
| Aug 10, 1:09 AM EDT | Flash Flood Warning | IWX | Berrien | 3 hr |
| Aug 10, 1:13 AM EDT | Special Weather Statement | IWX | Cass | 32 min |
| Aug 10, 1:18 AM EDT | Severe Thunderstorm Warning | IWX | Cass | 27 min |
| Aug 10, 2:43 AM EDT | Areal Flood Advisory | IWX | Berrien, Cass, Saint Joseph | 3 hr |
| Aug 10, 3:27 PM EDT | Heat Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 29 hr |
Nearby
Areal Flood Warnings in Michigan, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.